Hail, Dare
- When
- June 25, 4:10 PM EST
- Where
- Dare County, Duck
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.167, -75.750
Nickel size hail reported.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 25, 2:16 PM EST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 316 PM EDT FRI JUN 25 2004 .PUBLIC...CURRENT SATELLITE AND RADAR IMAGES SHOW AN INCREASE IN SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS NC/VA. AS THE SFC LOW CONTINUES TO SLIDE EAST THIS AFTERNOON...EXPECT TO SEE AN INCREASE IN CLOUDS AND SHOWER ACTIVITY ACROSS EASTERN NC. ANY AFTERNOON ACTIVITY SHOULD BE MORE ISOLD/SCT IN NATURE AS THE MAJORITY OF THE DYNAMICS WITH THE FRONT/LOW ARE TO THE N AND WEST. ANY DEVELOPING STORMS HAVE THE POTENTIAL TO BECOME SEVERE AS THERE IS ENOUGH SFC MOISTURE AND INSTABILITY TO SPARE. HAIL THREAT IS POSSIBLE WITH FRZ LVLS AROUND 14KFT AND WTBULB 12.5KFT FAVORABLE FOR PENNY TO QUARTER SIZE HAIL. STORMS THAT DEVELOPED JUST N OF THE REGION IN VA HAD DEVELOPED A TORNADO...AND GIVEN SIMILAR WIND PROFILES CANT RULE THEM OUT. ETA TIME HEIGHT CONTINUES TO SHOW DEEP MOISTURE PROFILE...WITH PRECIP WATER AROUND TWO INCHES. GOOD ISENTROPIC LIFT IS ALSO DEPICTED AND IS PROJECTED TO PEAK AROUND 06Z TONIGHT WHEN SHOWERS AND TSRA WILL BECOME MORE NUMEROUS. THEREFORE... THE POTENTIAL FOR HEAVIER PRECIP IN SHOWERS AND THUNDERSTORMS STILL EXISTS AND WILL MENTION CHANCE FOR HEAVY RAIN. THE COLD FRONT TO THE NORTH HAS SLOWED OVER THE LAST COUPLE OF HOURS AS THE FLOW HAS BECOME ALL BUT PARALLEL TO THE FRONT. MODELS ARE TRYING TO INDICATE ANOTHER VORT MAX MOVING UP FROM AROUND GA SAT THAT COULD BRING SHOWERS AHEAD OF THE FRONT DURING THE AFTERNOON SAT...PRIMARILY IN THE SW PORTIONS OF THE CWA. AT THIS TIME IT LOOKS LIKE THE FRONT WILL NOT REACH THE CWA UNTIL LATE SAT NT/EARLY SUN MORNING. ANOTHER LOW IS FCST TO MOVE TOWARDS THE REGION FROM THE W ON MON...WHICH COULD BRING ANOTHER BOUT OF SHOWERS AND THUNDERSTORMS. OTHERWISE...THE REST OF THE FCST LOOKS FINE WITH TEMPERATURES NEAR NORMAL WITH H PRES BUILDING BACK INTO THE S. && .MARINE...WINDS WILL BECOME SW AND GRADUALLY INCREASE TONIGHT AS A SFC LOW TO OUR W STRENGTHENS AND MVS BY TO OUR N. SW WINDS OF 15-20 KT WL CONT MOST OF SAT WITH TIGHTENED PGRAD AS COLD FRONT APPROACHES FROM THE W. SEAS ARE EXPECTED TO INCREASE TO SCA CRITERIA ON SAT...HIGHEST S OF CAPE HATTERAS. WILL GO WITH THE ETA SOLUTION ON FRONTAL PASSAGE SAT NIGHT...MOVING OFFSHORE AFTER MIDNIGHT AND CONTINUING WELL OFFSHORE ON SUN. THE FRONT IS EXPECTED TO LIFT BACK N ON MON. HIGH PRESS OVER THE WESTERN ATLANTIC WILL BUILD OVER THE AREA ON TUE INCREASING SW WINDS OVER THE COASTAL WATERS. && .AVIATION...SHOWERS AND TSTMS WILL INCREASE ACROSS THE AREA LATE THIS AFTERNOON AND EVENING...WITH SEVERE TSTMS A POSSIBILITY. THE POTENTIAL FOR SHWRS AND TSTMS WILL CONTINUE THROUGH SAT. && .PRELIMINARY POINT TEMPS/POPS... MHX 76 86 72 85 / 40 40 20 20 EWN 73 87 68 85 / 60 40 20 20 HSE 75 83 73 82 / 40 30 20 20 PGV 73 87 68 85 / 80 40 20 20 && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. && 21/SJ PUBLIC/FIRE WEATHER 18/RP MARINE/AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 503 AM EDT FRI JUN 25 2004 NCZ029-044>047-079>081-090>095-098-103-104-260901- BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC- LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC- OUTER BANKS DARE NC-OUTER BANKS HYDE NC-PAMLICO NC-PITT NC- TYRRELL NC-WASHINGTON NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK... EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND... HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE... KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...PLYMOUTH...SNOW HILL... SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW... WASHINGTON AND WILLIAMSTON 503 AM EDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE THUNDERSTORMS MAY BE SEVERE. ISOLATED TONADOES ARE POSSIBLE. A FEW OF THE THUNDERSTORMS MAY PRODUCE WIND GUSTS GREATER THAN 60 MPH AND LARGE HAIL. SOME OF THE STORMS MAY PRODUCE HEAVY RAINS RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TK
The Norfolk radar (KAKQ), 144 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel size hail reported.
Large trees reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5405106, 5405107.